Alert archive / Florida / Flash Flood Warnings in 2017
Flash Flood Warning 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jul 30, 2017, 7:51 AM EDT for Duval County, Florida. It was in force for 4 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2017, 7:51 AM EDT (11:51 UTC)
- Expired
- Jul 30, 2017, 11:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 26 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 8:00 AM EDT | FLOOD | 3 Wsw Arlington, FL | PARKING LOT FLOODING IN DOWNTOWN JACKSONVILLE. |
| Jul 30, 8:00 AM EDT | HEAVY RAIN 4.5 | 4 S Arlington, FL | PUBLIC REPORT RELAYED FROM BROADCAST MEDIA OF 4.5 INCHES NEAR BARNES ROAD AND KENNERLY ROAD. |
| Jul 30, 8:45 AM EDT | FLASH FLOOD | 3 W Arlington, FL | CAR STUCK IN 1 TO 2 FEET OF STANDING WATER DOWNTOWN ALONG NORTH LAURA STREET. |
| Jul 30, 8:58 AM EDT | HEAVY RAIN 3.94 | 1 Sse Ortega, FL | PUBLIC RAINFALL REPORT IN THE ORTEGA AREA IN THE LAST 6 HOURS. |
| Jul 30, 9:25 AM EDT | FLOOD | 4 S Arlington, FL | SUB-DIVISON NEAR SPRING GLENN AREA SOUTH OF DOWNTOWN HAS STANDING WATER CLOSE TO 1 FOOT DEEP. |
| Jul 30, 10:05 AM EDT | FLASH FLOOD | 3 W Arlington, FL | CAR STUCK IN HIGH WATER DOWNTOWN ALONG BEAVER STREET. WATER AT LEAST 2 FEET DEEP. |
| Jul 30, 10:45 AM EDT | HEAVY RAIN 4.65 | 2 S Arlington, FL | 4.65 INCHES OF RAIN SINCE MIDNIGHT SOUTH OF DOWNTOWN AT GLYNLEA. |
| Jul 30, 10:50 AM EDT | FLASH FLOOD | 5 Wnw Arlington, FL | STANDING DEEP WATER ALONG GOLFAIR NEAR THE I-95 EXIT. WATER ESTIMATED TO BE 1 TO 2 FEET DEEP. |
| Jul 30, 10:55 AM EDT | FLASH FLOOD | 3 W Arlington, FL | STANDING DEEP HIGH WATER IN SPRINGFIELD AREA OF DOWNTOWN. WATER ESTIMATED TO BE 1 TO 2 FEET DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 11.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
128
WGUS52 KJAX 301151
FFWJAX
FLC031-301545-
/O.NEW.KJAX.FF.W.0005.170730T1151Z-170730T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
751 AM EDT SUN JUL 30 2017
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
East central Duval County in northeastern Florida...
* Until 1145 AM EDT
* At 744 AM EDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Up to two to four
inches of rain has already fallen over Jacksonville Heights,
Ortega, Mandarin, Tallyrand, and San Marco areas . Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Jacksonville, Unf, Arlington, Baymeadows, Ortega, San Pablo, Craig
Field, Fort Caroline, Normandy and Riverside.
* Additional 2 to 5 inches can be expected, particularly inside the
295 beltway area of Jacksonville this morning. Repeated rainfall
over the same area, called training is a big concern over Duval
County as a cold front very, very slowly sags southward as the
morning progresses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3021 8144 3023 8176 3043 8177 3042 8144
3029 8143
$$
CORDERO2 follow-up statements
906
WGUS72 KJAX 301430
FFSJAX
Flash Flood Statement
National Weather Service Jacksonville FL
1030 AM EDT SUN JUL 30 2017
FLC031-301545-
/O.CON.KJAX.FF.W.0005.000000T0000Z-170730T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval FL-
1030 AM EDT SUN JUL 30 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT FOR
EAST CENTRAL DUVAL COUNTY...
At 1015 AM EDT, many heavy rain reports were relayed to your
National Weather Service for the warned area. Generally swaths of 3
to 5 inches of rainfall fell in Ortega, Tallyrand, Mandarin, San
Marco, NAS Jacksonville and portions of the south side of
Jacksonville. The heavy rain was the impetus of locally flooded
roadways, stalled vehicles in standing or ponding water, vehicular
accidents, and McCoys Creek was reported to have water coming out of
its creek banks.
Additional rainfall amounts of tenth to a third of an inch is
expected over portions of southern Duval County through 1145 am. The
main rain band has pushed south into Clay and St. Johns counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3021 8144 3023 8176 3043 8177 3042 8144
3029 8143
$$
CORDERO981
WGUS72 KJAX 301545
FFSJAX
Flash Flood Statement
National Weather Service Jacksonville FL
1145 AM EDT SUN JUL 30 2017
FLC031-301554-
/O.EXP.KJAX.FF.W.0005.000000T0000Z-170730T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval FL-
1145 AM EDT SUN JUL 30 2017
...THE FLASH FLOOD WARNING FOR EAST CENTRAL DUVAL COUNTY WILL EXPIRE
AT 1145 AM EDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures with
standing water slow to recede in some locations.
LAT...LON 3021 8144 3023 8176 3043 8177 3042 8144
3029 8143
$$
CORDEROWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:58 AM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 30, 3:58 AM EDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 358 AM EDT Sun Jul 30 2017 ...WAVES OF HEAVY RAINFALL ACROSS NE FL THROUGH WED... .NEAR TERM...Today & Tonight... Clusters of rainfall with embedded tstorms will continue track eastward across NE Florida today ahead of a cold front that was edging south of the Altamaha River basin early this morning. Pressure tendencies indicated progressively falling values across the eastern Gulf of Mexico and south of the I-10 corridor of NE FL early this morning in advance of a deepening mid/upper level trough axis carving southward across the eastern CONUS. Through today, as the upper trough digs and deepens, a low pressure center is expected to form along the surface front across the Big Bend or NE Florida. This low will slow the passage of the front across NE FL today which will focus a moist low level WSW out of the Gulf near and south of the broad low forming along the frontal zone. The high moisture content (PWATS 2.3 inches off of JAX 00Z RAOB) will continue to fuel clusters of showers and isolated tstorms tracking across NE FL through the day, while the swath of precipitation will gradually edge southward as the upper trough deepens. Locally heavy rainfall will be the primary hazard today, especially along and south of the I-10 corridor where training bands of rainfall are likely. Waves of isolated thunderstorms are expected through the day, with a chance of a few stronger storms mainly this afternoon capable of producing gusty wet downbursts with the aid of diurnal instability. Drier conditions are expected across SE GA compared to recent days as more stable NNE flow funnels southward trailing the surface frontal passage this morning. Tonight rain chances will gradually tapper southward as the front and low begin to stall across central Florida. Breezy NE flow will funnel down the coast and will focus the highest rain chances across our NE FL zones from St. Augustine to Gainesville southward where bands of showers and isolated tstorms will be possible as they more inland from the Atlantic coast. Mostly dry conditions and gradually clearing skies expected across SE GA. Temperatures will trend below normal today with highs ranging in the low/mid 80s across NE FL to the mid/upper 80s across SE GA. Low temperatures tonight will mostly range in the 70s although some upper 60s will be possible near the Altamaha River basin. .SHORT TERM...Mon & Tue... High rain chances will continue across portions of NE FL as the surface front stalls across central FL and a broad surface low meanders along the frontal zone near the central FL Gulf Coast. Drier conditions expected across SE GA as high pressure building across the OH River valley edges toward the mid-Atlantic coast, with a pencil ridge axis extending down the lee of Appalachians and across SE GA. Breezy ENE winds between the trough to the south and the ridge to the north will bring waves of showers and isolated tstorms inland through the period with diurnal enhancement. Locally heavy rainfall will be the main hazard with the potential for training cells along the FL Atlantic coast generally south of St. Augustine and as far inland as Gainesville and Trenton. High temperatures will trend in the 80s with the warmest temps across SE GA due to less cloud cover. Min temps will continue in the 70s across NE FL and along the Atlantic coast, while some locations across SE GA will fall into the upper 60s due to drier air. .LONG TERM...Wed through Sun... A dynamic period as the front across central FL lifts northward across the forecast area late Wed into Thu as a warm front as stacked ridge begins to build from the Atlantic across the southern FL peninsula before the next cold front approaches next weekend. Wed-Fri highest rain chances will continue across NE FL while edging northward across SE GA into Thu as the warm front lifts across the area. Low level winds will veer from ENE Wed to the SSW into Fri trailing the warm front. Temperatures will continue to hover near to slightly below climo values due to cloud cover. The surface cold front will approach from the NW next weekend with the boundary likely stalling north or near the forecast area as both the ECMWF and GFS40 advertised a strengthening Bermuda ridge across the FL peninsula. Anticipate elevated rain chances across SE GA near the frontal zone as well as toward the Atlantic coast during the afternoon/evening due to prevailing west coast sea breeze. Temperatures will trend near to slightly below normal for max values and near normal mins in the 70s. && .AVIATION... Waves of light to moderate rainfall will fade across SE GA through the afternoon while increasing in intensity and coverage across NE FL through the day. Restrictions in rainfall are expected across NE FL through the day with prevailing MVFR advertised and VCTS with IFR to LIFR possible in heaviest rainfall. Breezy NE winds will develop along the coast this morning as frontal boundary settles south of the terminals. Rainfall will tapper off across NE FL this evening with VCSH advertised beyond 22Z. && .MARINE... A cold front will move south across the area today as a broad area of low pressure forms along the front over the eastern Gulf of Mexico. Small craft exercise caution (SEC) conditions due to NNE wind surge of 15-20 kts expected over the GA waters trailing the front this morning. The front and the low will stall across central Florida tonight through Tuesday as high pressure builds north of the region. Elevated winds and building seas expected to continue SCEC over the GA waters through Monday. The front will begin to lift back northward up the Florida peninsula late Wednesday through Thursday as a warm front. Waves of rainfall and isolated tstorms are expected through much of the week. Rip Currents: Moderate risk today for SE GA coast due to increase in onshore flow as frontal settles across NE FL. An elevated rip current risk is expected Mon & Tue due to persistent onshore flow. && .PRELIMINARY POINT TEMPS/POPS... AMG 87 68 88 67 / 10 0 0 10 SSI 84 75 84 74 / 50 20 10 20 JAX 84 72 86 71 / 80 30 30 30 SGJ 83 74 85 74 / 90 50 40 40 GNV 84 72 87 72 / 90 50 50 40 OCF 84 73 86 72 / 90 60 70 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Enyedi/Shuler
Hazardous weather outlook, Jul 30, 5:44 AM EDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 544 AM EDT Sun Jul 30 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-311200- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 544 AM EDT Sun Jul 30 2017 ...WAVES OF HEAVY RAINFALL TODAY... ...MODERATE RISK OF RIP CURRENTS SOUTHEAST GEORGIA COAST... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Showers and isolated thunderstorms will continue to stream across the area this morning near and ahead of an approaching cold front moving south across south Georgia. This front will begin to stall across central Florida later today. Waves of rainfall will continue to stream across northeast Florida and through the day with embedded areas of locally heavy rain and isolated thunderstorms. Localized flooding could develop as training bands of heavy precipitation are likely today, especially south of the Interstate 10 corridor. A few strong thunderstorms will be possible across northeast Florida which will be capable of producing gusty winds and frequent lightning, in addition to heavy rainfall. Rainfall will gradually shift south of the area tonight while a chance of localized heavy rainfall generally along and south of a St. Augustine to Gainesville line. .DAYS TWO THROUGH SEVEN...Monday through Saturday... The front will linger across central Florida Monday and Tuesday with showers and thunderstorms expected each day. Flooding will be possible as waves of rainfall train over localized areas, especially across northeast Florida. The frontal boundary will begin to lift northward midweek, with rainfall potential expanding northward across southeast Georgia by Thursday through the weekend ahead of the next frontal system. Thunderstorms are expected each day, with a few strong to isolated severe storms possible. Stronger storms will be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. An elevated rip current risk is expected along the coast Monday due to increased onshore flow. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:55 AM EDT | Areal Flood Advisory | JAX | Clay, Duval, Saint Johns | 2 hr |
| Jul 30, 6:46 AM EDT | Areal Flood Advisory | JAX | Duval | 119 min |
| Jul 30, 7:00 AM EDT | Areal Flood Warning | JAX | Duval | 3 hr |
| Jul 30, 7:48 AM EDT | Special Marine Warning | JAX | 87 min | |
| Jul 30, 8:44 AM EDT | Small Craft Advisory | JAX | 6 hr | |
| Jul 30, 9:28 AM EDT | Areal Flood Advisory | JAX | Baker, Bradford, Clay, Duval | 2 hr |
| Jul 30, 9:48 AM EDT | Areal Flood Warning | JAX | Clay, Duval, Saint Johns | 3 hr |
| Jul 30, 10:03 AM EDT | Special Weather Statement | JAX | Bradford, Columbia, Union | 42 min |
| Jul 30, 10:09 AM EDT | Special Weather Statement | JAX | Saint Johns | 36 min |
| Jul 30, 10:39 AM EDT | Areal Flood Advisory | JAX | Baker, Bradford, Columbia, Hamilton, Union | 96 min |
| Jul 30, 11:35 AM EDT | Areal Flood Advisory | JAX | Bradford, Clay, Union | 115 min |
| Jul 30, 11:50 AM EDT | Areal Flood Warning | JAX | Baker, Columbia, Union | 2 hr |
| Jul 30, 11:59 AM EDT | Areal Flood Advisory | JAX | Clay, Putnam, Saint Johns | 2 hr |
| Jul 30, 1:01 PM EDT | Areal Flood Advisory | JAX | Alachua, Putnam | 119 min |
| Jul 30, 1:16 PM EDT | Areal Flood Advisory | JAX | Flagler, Marion, Putnam | 3 hr |
| Jul 30, 7:24 PM EDT | Small Craft Advisory | JAX | 16 hr |
Nearby
Flash Flood Warnings in Florida, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.